Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 13, 2019, 6:11 PM CDT for 19 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2019, 6:11 PM CDT (23:11 UTC)
- Expired
- Apr 13, 2019, 11:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS74 KTSA 132311 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 611 PM CDT Sat Apr 13 2019 .Strong winds will be possible this evening as an area of low pressure moves into the region. OKZ049-053-060-064>067-070-071-073>075-140400- /O.NEW.KTSA.WI.Y.0008.190413T2311Z-190414T0400Z/ Pushmataha-Choctaw-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee- McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 611 PM CDT Sat Apr 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... The National Weather Service in Tulsa has issued a Wind Advisory, which is in effect until 11 PM CDT this evening. * TIMING...The strongest wind gusts will continue through the evening hours. * WINDS...Frequent gusts of 40 to 50 miles per hour. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
2 follow-up statements
839 WWUS74 KTSA 140105 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 805 PM CDT Sat Apr 13 2019 .Strong winds will be possible this evening as an area of low pressure moves into the region. OKZ054>059-061-062-140400- /O.EXA.KTSA.WI.Y.0008.000000T0000Z-190414T0400Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Rogers-Mayes- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, and Pryor 805 PM CDT Sat Apr 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... The National Weather Service in Tulsa has issued a Wind Advisory, which is in effect until 11 PM CDT this evening. * TIMING...The strongest wind gusts will continue through the evening hours. * WINDS...Frequent gusts of 40 to 50 miles per hour. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ049-053-060-064>067-070-071-073>075-140400- /O.CON.KTSA.WI.Y.0008.000000T0000Z-190414T0400Z/ Pushmataha-Choctaw-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee- McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 805 PM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * TIMING...The strongest wind gusts will continue through the evening hours. * WINDS...Frequent gusts of 40 to 45 miles per hour. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
557 WWUS74 KTSA 140403 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1103 PM CDT Sat Apr 13 2019 OKZ049-053>062-064>067-070-071-073>075-140515- /O.EXP.KTSA.WI.Y.0008.000000T0000Z-190414T0400Z/ Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee- McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 1103 PM CDT Sat Apr 13 2019 ...WIND ADVISORY HAS EXPIRED... Occasional gusts of 30 to 35 mph will be possible across eastern Oklahoma into the early morning hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:01 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 13, 6:01 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 601 PM CDT Sat Apr 13 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR cigs and MVFR to brief IFR vsbys will continue for most of the TAF period as rain prevails over most of the sites for much of the TAF period. Conditions will improve to VFR between 10z-12Z across the NE OK site, and between 14z-16Z across the AR sites. VFR conditions will prevail through the remainder of the TAF period. && .PREV DISCUSSION... /Issued 342 PM CDT Sat Apr 13 2019/ DISCUSSION... Powerful upper low continues to move across northwest Texas this afternoon and is expected to lift northeast later this evening, eventually taking a track across southern OK and through the Ozarks late tonight. Resultant areas of moderate and heavy rainfall along with breezy northeast winds making for about as ugly a mid-April day as you will see around here, with temperatures quickly dropping into the 40s with onset of heavier precip. Regional radar does show a well-defined dry slot lifting into southwest OK which will result in a several hour lull in precip across southeast OK and eventually western AR this evening as it pivots northeast, strong forcing will continue to induce widespread rain along and northwest of the low track, with most areas seeing measurable rainfall. this track will likely focus heaviest additional rainfall amounts of 1-2 inches along and a bit south of I-44 through tonight. Will also see an uptick in wind speeds for a time as precip tapers off and allows deeper mixing, with a few gusts near 40 mph possible. Thermal profiles close to the low center continue to suggest wet bulb zero heights will eventually fall low enough that some of the higher terrain areas of northwest Arkansas will see a mix or brief change over to wet snow late tonight. Accumulations still appear unlikely at this time with sfc temperatures remaining a few degrees above freezing. Precip will end Sunday morning with skies clearing quickly and a considerable warm up during the afternoon. A more robust warm up expected by Monday as winds return from the south, likely returning back above normal for a few days. Fire weather conditions will deteriorate somewhat Monday as dew points will remain rather low, especially across areas closer to the Kansas border which are likely to see less rainfall. Breezy and warm weather will continue through Wednesday ahead of the next approaching upper level system. Thunderstorm chances along with some attendant severe weather threat expected to return by Wednesday and may linger into early Thursday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Apr 13, 5:10 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 PM CDT Sat Apr 13 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 PM CDT Sat Apr 13 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly South and East of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Mainly South and East of Interstate 44. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread rain showers and gusty winds will continue to spread over Eastern Oklahoma and Northwest Arkansas through tonight in response to an upper level low pressure system moving through the region. A few embedded thunderstorms will also remain possible through the evening hours mainly over parts of Southeast Oklahoma into West Central Arkansas...though an isolated embedded thunder potential may also be possible south of Interstate 44. The greater thunderstorm chances as well as severe weather potentials should remain southeast of the region. Also through the evening hours, a break in the rain showers along with wind gusts up towards 40 mph will be possible over parts of the region as the upper low moves overhead. However, rain showers on the backside of the low should fill back in over the region tonight. In addition to the rain late tonight into early Sunday morning, rain may mix briefly with snow over the higher terrain locations of Northwest Arkansas. No accumulation are expected. Widespread rainfall amounts in the 1 to 2 inch range with locally higher amounts continue to be possible through tonight over Eastern Oklahoma and Northwest Arkansas. This may cause localized flooding for low lying areas through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...High Wind Potential. MONDAY...Very High Fire Weather Potential...High Wind Potential. TUESDAY...High Wind Potential. WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential...Heavy Rain Potential. THURSDAY...Very High Fire Weather Potential...High Wind Potential. FRIDAY...No Hazards. EXTENDED DISCUSSION... Rain will clear out of the area by Sunday afternoon with temperatures back in the mid to upper 70s by Monday. It will remain windy through the first part of the week with a return of fire weather concerns. The next storm system will approach by Wednesday with a chance for showers and storms, some of which could be severe given forecast wind and instability fields. Gusty winds and also some fire weather concerns look to be possible Thursday behind the exiting storm system. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:49 AM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
Nearby
Wind Advisories in Oklahoma, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.